MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 30ML LS S/C 56; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 30ML LS S/C 56; PISTON SYRINGE
Catalog Number 302833
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8082819, medical device expiration date: 2023-04-30, device manufacture date: 2018-03-23.Medical device lot #: 8082821, medical device expiration date: 2023-04-30, device manufacture date: 2018-03-23.Investigation summary: one (1) sample was received from the customer for investigation.The sample was visually analyzed and it was confirmed that a brown foreign matter (fm) is embedded in the syringe barrel and flange.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: bd acknowledges that there is brown foreign matter (fm) embedded in the syringe barrel and flange.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of foreign matter for lot #8082819 item #302833.A device history record (dhr) review was performed on the batches associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Root cause description: embedded fm can occur at the startup of the injection molding process.Solidified resin within the mold and molding press may become discolored or degraded when reheated.This is a cosmetic defect only and does not affect the integrity of the syringe.Rationale: on 08-may-2018 a quality alert was given to the associates involved in the production of this product.Now when starting the molding process, the press is put into "startup" where the press runs until any potential fm is flushed through the system.The press remains in startup until no fm is detected in inspections.The batches associated with this complaint were produced in march of 2018 before this quality alert.As a consequence, no additional corrective or preventative actions are proposed in the scope of this complaint.
 
Event or Problem Description
It was reported that foreign matter was found on 50 syringes 30ml ls s/c 56 from lot # 8082819, and 50 syringes from lot # 8082821, before use.The following information was provided by the initial reporter, translated from chinese to english: "this hospital equipment section teacher complains, receives each section teacher to report the syringe with the brown foreign matter.".

Brand Name
SYRINGE 30ML LS S/C 56
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8600157
Report Number1911916-2019-00463
Device Sequence Number14208342
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302833
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;